NWS New York, NY wrote its last area forecast discussion before the first event at Oct 29, 4:36 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 29, 4:36 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service New York NY
536 PM EDT Fri Oct 29 2021
.SYNOPSIS...
A complex weather system will impact the region tonight through
Saturday night. Low pressure heads off to the northeast on
Sunday. A weak cold front passes late Monday into Tuesday
followed by high pressure for the middle of the week. An
offshore low pressure may impact parts of the region by week's
end.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A complex weather system impacts the region tonight.
Low pressure will pass west of the region tonight, with an occluded
front lifting northwards towards the region. A tight pressure
gradient develops to the northeast of the approaching system and
north of the occluded frontal boundary. Most of the surface pressure
progs show strong tightening of the gradient towards 21-20z. This is
when winds will really start to ramp up from SW to NE across the
southern half of the area, especially right along the coast. Will
not make any changes to the wind advisory has is in effect for NYC,
Long Island, Southern Westchester, and Coastal CT beginning this
afternoon and continuing into tonight. BUFKIT profiles look rather
impressive with the potential for a few 45 to 50 mph gusts, thus
right on the bottom edge of wind advisory criteria. The window does
look rather short, maybe about 3-6 hours of the strongest winds, so
its possible the wind advisory could be taken down slightly earlier
than its current expiration time.
As far as rain, chances increase this evening, and become likely
after 00z from SE to NE. Expect the likely or greater chances to
continue through the night with some of the rain becoming locally
moderate or heavy at times. Lows tonight will only be in the 40s and
50s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
No real big changes in the short term as the primary low draws
close from the west Saturday morning. There should be a lull in
the winds as the pressure gradient weakens. Also, some of the
forecast guidance is even hinting at a break in the
precipitation, however, with some uncertainty here, will
continue to keep POPs in all day.
At some point, a secondary low is expected to develop near the
occlude boundary and lift northward. The two main questions is
1, when does the low develop and 2, how far east does it
develop. As this low develops and lifts to the north, another
round of precipitation is expected from late morning/early
afternoon through Saturday night.
The sooner this low can get going the more rain can fall in a
second round of rain, which would likely impact the eastern half
of the CWA. With a potential QPF maximum across Eastern Long
Island and Eastern CT. The current thinking has a 1 to 1.5 inch
rainfall event across much of the area, with any higher amounts
likely to be east and northeast.
For Saturday night the rain will taper to showers across most
of the area, with steadier showers. Can not rule out a few
isolated rumbles of thunder, however confidence is no high
enough to include in the forecast.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Any remaining precipitation activity should exit the area by Sunday
afternoon as the recent surface low pressure system heads into
Canada. Clouds should be on the decrease Sunday afternoon from
west to east as drier air aloft advects in under W/NW flow.
Weak upper ridging builds in for the beginning of Monday with
surface high pressure to the southeast. This gives way to a large
upper low, positioned over eastern Canada, slowly moving northeast
and sending additional waves of energy, and ultimately a shortwave
through through the region by Tuesday and Wednesday. At the surface,
a weak cold front will pass through the area Monday night into early
Tuesday and stall well to the south. Moisture with this system seems
to be in short supply, with best upper forcing to our north, but
have maintained slight chance PoPs for a brief period Tuesday
afternoon into early Wednesday as upper energy rotates through.
High pressure again builds in for early Thursday before another
system potentially impacts the region. Global model guidance and
their respective ensembles are in agreement, generally, of a system
approaching from the southwest in the Thu-Fri timeframe, but there
are differences with respect to the timing and track. The trend for
this cycle has been toward a mainly offshore system, keeping the
local area on the northern fringe. Nonetheless, the system is quick
moving, and is almost a week out.
High temperatures will peak early in the week, and will trends
cooler by week's end, with highs in the 50s. Lows look to be in the
mid to upper 30s inland and low 40s near the coast.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
Slow moving low pressure approaches from the southwest, which
impacts the region tonight into the weekend.
MVFR this afternoon. Rain develops this evening and categories
should become IFR after midnight. The rain may be be moderate to
heavy at times tonight.
E winds continue to strengthen this afternoon and evening with
sustained winds 20-25 kt, gusting 30-40 kt this evening, strongest
near the coast. LLWS is likely from around 23-06z. Winds will drop
off quickly late at night with gusts ending around daybreak
Saturday.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Occasional gusts to 40 kt with a peak gust up to 45 kt cannot be
ruled out 01-05z. IFR could last a few hours longer than currently
forecast.
.OUTLOOK FOR 18Z SATURDAY THROUGH TUESDAY...
.Saturday...MVFR in showers.
.Saturday night...Chance of showers with MVFR/IFR conditions.
.Sunday...VFR.
.Monday-Tuesday...VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
The pressure gradient increases this evening with gales
developing on all waters and continuing through tonight. Seas
on the ocean waters will be between 8-12 ft.
Wind speeds will gradually diminish as low pressure moves
nearby on Saturday with the winds lightening for a bit. With
seas remaining elevated small craft conditions will continue
across the ocean waters through the remainder of the weekend.
Ocean seas will remain elevated with SCA conditions through
Monday morning. Small craft seas may linger Monday morning on
the ocean, but then should subside into Tuesday. Winds and waves
on all waters should remain below SCA levels through the rest
of the week.
&&
.HYDROLOGY...
Moderate rain, with some brief pockets of heavy rain arrives
this evening and continues into Saturday morning. Lighter rain
then continues into most of Saturday afternoon. A second area of
rain develops, especially further east and northeast late
Saturday and Saturday evening. Rainfall totals should average
from 1 to 1.5 inches, with locally higher amounts of around 2
inches possible. Minor urban flooding is the main threat along
with fast- responding streams in NE NJ potentially reaching
minor flooding thresholds, especially given the recent rainfall
earlier this week. As a result, a flood watch has been issued
for western Union, Western Essex, and Passaic counties for the
potential for some of the smaller streams to rise above
bankfull. The rain tapers off Saturday night.
No hydrologic impacts expected Sunday through Thursday.
&&
.TIDES/COASTAL FLOODING...
Based on latest guidance Hudson Bay at Freeport reaches minor
flood benchmark with the high tide cycle late tonight, and a
coastal flood advisory has been issued. Otherwise, minor
coastal flooding was occurring this evening along the south
shore bays of southwestern Suffolk County, and a coastal flood
advisory remains in effect. The high tide cycle passed across
southern Nassau County, and tides have fallen below the minor
flooding benchmarks, therefore the coastal flood advisory has
been cancelled.
A strengthening easterly flow ahead of an approaching frontal
system tonight will likely contribute to water levels remaining
high into late tonight's high tide cycle. In addition, long
period east/southeast swells from the recent storm system that
impacted the area continue to keep water trapped in the south
shore back bays of Long Island.
Additional, minor and localized, minor flooding is possible
along the south shore back bays with the Saturday afternoon high
tide cycle as swells slowly subside and given the
aforementioned forcing and concerns with water levels remaining
high in the Great South Bay.
Minor beach erosion is still possible with the next storm system
into Saturday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 6 AM EDT Saturday for CTZ009>012.
NY...Wind Advisory until 6 AM EDT Saturday for NYZ071>075-078>081-
176>179.
Coastal Flood Advisory until 8 PM EDT this evening for NYZ080.
Coastal Flood Advisory from 4 AM to 8 AM EDT Saturday for
NYZ080.
Coastal Flood Advisory from 2 AM to 5 AM EDT Saturday for
NYZ179.
NJ...Flood Watch through late Saturday night for NJZ002-004-105-107.
MARINE...Gale Warning until 6 AM EDT Saturday for ANZ331-332-335-338-
340-345-350-353-355.
&&
SYNOPSIS...BC/DBR
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...DBR
AVIATION...JC
MARINE...BC/DBR
HYDROLOGY...BC/DBR
TIDES/COASTAL FLOODING...METHazardous weather outlook, Oct 29, 4:29 PM EST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
529 PM EDT Fri Oct 29 2021
CTZ005>008-NJZ006-103-104-106-108-NYZ067>070-301000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Hudson-Western Bergen-Eastern Bergen-
Eastern Essex-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-
529 PM EDT Fri Oct 29 2021
This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NJZ002-004-105-107-301000-
Western Passaic-Eastern Passaic-Western Essex-Western Union-
529 PM EDT Fri Oct 29 2021
...FLOOD WATCH IN EFFECT THROUGH LATE SATURDAY NIGHT...
This Hazardous Weather Outlook is for northeastern New Jersey.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ009>012-NYZ071>075-078-079-081-176>178-301000-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-
Southern Queens-
529 PM EDT Fri Oct 29 2021
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
This Hazardous Weather Outlook is for southern Connecticut and
southeastern New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ179-301000-
Southern Nassau-
529 PM EDT Fri Oct 29 2021
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 5 AM EDT SATURDAY...
This Hazardous Weather Outlook is for southeastern New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-301000-
Southwest Suffolk-
529 PM EDT Fri Oct 29 2021
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SATURDAY...
This Hazardous Weather Outlook is for southeastern New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-350-353-355-301000-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
529 PM EDT Fri Oct 29 2021
...GALE WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY...
This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.